Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 419, NWS Norman, OK

May 27, 2016Carter County, Garvin County, Stephens County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 27, 2016, 5:40 PM CDT for Carter County, Garvin County, Stephens County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2016, 5:40 PM CDT (22:40 UTC)
Expired
May 27, 2016, 6:30 PM CDT
In force
50 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Carter County, OK, Garvin County, OK, Stephens County, OK

The radar

The Norman radar (KTLX), 97 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 2:32 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
401 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:55 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, May 27, 2:55 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Norman OK
255 PM CDT FRI MAY 27 2016

.DISCUSSION...
Scattered thunderstorms...some possibly severe...expected late
this afternoon and early evening. Greatest chance for severe
reports expected over northwest Oklahoma where wind potential will
exist with storms coming out of panhandle (associated with mid
level front) and over north-central Oklahoma ahead of diffuse
frontal boundary/dryline. Northern portions of Oklahoma will be
influenced less by inversion/subsidence from remnant Texas MCS.
storms near and south of I-40 are expected to be more isolated in
nature.

Pops will continue into the evening and overnight hours as mid
level trough progresses over the region. Thunderstorm chances will
be mainly confined to far southern/southeast portions of CWA
Saturday. Most models consistent in showing signal for weak mid
level wave passing over Southern Rockies helping to induce
scattered to numerous showers and storms late Sunday into Monday.
Next upper trough approaches next week with moist airmass in place
to support potential for another wet week. Flow will not be overly
strong based on longer term models with main concern through the
week being threat of flooding rains.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  63  85  66  84 /  40  10  20  40
Hobart OK         58  87  65  84 /  10  10  10  40
Wichita Falls TX  61  90  67  86 /  10  10  20  30
Gage OK           54  85  62  83 /  30  10  10  50
Ponca City OK     61  83  63  85 /  60  20  20  40
Durant OK         68  87  68  86 /  30  20  30  30

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

06/11
Hazardous weather outlook, May 27, 12:10 PM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1210 PM CDT FRI MAY 27 2016

OKZ004>048-050>052-TXZ083>090-281345-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1210 PM CDT FRI MAY 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A RISK FOR SEVERE STORMS ACROSS OKLAHOMA THIS AFTERNOON
AND EVENING.

LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS EAST OF LINE EXTENDING FROM
FREEDOM...TO WEATHERFORD...TO LAWTON...AND NORTH AND WEST OF A
LINE FROM DUNCAN TO SULPHUR...TO SEMINOLE.

ACROSS THE REST OF OKLAHOMA AND WESTERN NORTH TEXAS...THERE
IS A MARGINAL RISK OF SEVERE STORMS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE 2 PM TO 10 PM.

IMPACTS...
STORMS MAY PRODUCE:
VERY HEAVY RAINFALL...LEADING TO AREAS OF FLOODING.
HAIL UP TO THE SIZE OF GOLF BALLS OR SLIGHTLY LARGER.
WIND GUSTS 60 TO 70 MPH.

DISCUSSION...
WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON...AS AN UPPER LEVEL TROUGH MOVES ACROSS
THE SOUTHERN AND CENTRAL PLAINS.  STRONG SHEAR AND MODEST
INSTABILITY MAY RESULT IN A FEW SEVERE STORMS CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS...ESPECIALLY WITHIN
THE SLIGHT RISK AREA.  MOST OF THE STORMS WILL MOVE EAST OF
THE AREA BY MID EVENING.

.HEAVY RAINFALL...
FLOODING WILL BE LIKELY WHERE THUNDERSTORMS MOVE SLOWLY...AND
WHERE HEAVY RAINFALL HAS OCCURRED RECENTLY.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.THUNDERSTORMS...
THUNDERSTORMS ARE EXPECTED EACH DAY. THERE IS A MARGINAL RISK OF
SEVERE STORMS OVER SOUTHEAST OKLAHOMA ON SATURDAY...AND OVER
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS ON SUNDAY. STRONG STORMS
WILL BE POSSIBLE THROUGH THURSDAY...BUT THE RISK OF SEVERE STORMS
WILL BE LOWER.

.HEAVY RAIN...
LOCALIZED FLOODING WILL REMAIN A CONCERN THROUGH THE MIDDLE OF
NEXT WEEK.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, May 27, 5:15 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
515 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     HAIL             MEDFORD                 36.81N 97.73W
05/27/2016  E1.50 INCH       GRANT              OK   PUBLIC

0512 PM     HAIL             MEDFORD                 36.81N 97.73W
05/27/2016  E2.00 INCH       GRANT              OK   PUBLIC

&&

DDW
Special weather statement, May 27, 5:15 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
515 PM CDT FRI MAY 27 2016

OKZ027-028-039-040-272300-
GRADY OK-MCCLAIN OK-GARVIN OK-STEPHENS OK-
515 PM CDT FRI MAY 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRADY...SOUTHWESTERN
MCCLAIN...NORTHWESTERN GARVIN AND NORTH CENTRAL STEPHENS COUNTIES
UNTIL 600 PM CDT...

AT 513 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MARLOW...MOVING
NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
MARLOW...LINDSAY...RUSH SPRINGS...BRAY...ALEX...BRADLEY...COX CITY AND ERIN
SPRINGS.

LAT...LON 3456 9788 3467 9808 3494 9775 3486 9757
      3473 9745
TIME...MOT...LOC 2213Z 234DEG 27KT 3464 9792

KURTZ
Local storm report, May 27, 5:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
524 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             2 SSW RENFROW           36.90N 97.67W
05/27/2016  E1.00 INCH       GRANT              OK   TRAINED SPOTTER

&&

OUN
Local storm report, May 27, 5:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
527 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             3 N MARLOW              34.69N 97.96W
05/27/2016  E1.00 INCH       GRADY              OK   TRAINED SPOTTER

&&

OUN
Special weather statement, May 27, 5:28 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
528 PM CDT FRI MAY 27 2016

OKZ007-008-012-272300-
GRANT OK-KAY OK-GARFIELD OK-
528 PM CDT FRI MAY 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT...NORTHWESTERN KAY
AND NORTHEASTERN GARFIELD COUNTIES UNTIL 600 PM CDT...

AT 525 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HUNTER...MOVING
NORTHEAST AT 20 TO 25 MPH. OTHER STRONG STORMS WERE LOCATED NORTH OF
RENFROW AND EAST OF DEER CREEK.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LAT...LON 3699 9723 3650 9757 3660 9783 3700 9763
TIME...MOT...LOC 2225Z 217DEG 18KT 3661 9769

SIX
Special weather statement, May 27, 5:36 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT FRI MAY 27 2016

OKZ039-040-046-272300-
CARTER OK-GARVIN OK-STEPHENS OK-
536 PM CDT FRI MAY 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARTER...
SOUTHWESTERN GARVIN AND EASTERN STEPHENS COUNTIES UNTIL 600 PM CDT...

AT 533 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
VELMA...MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
VELMA...RATLIFF CITY AND PERNELL.

LAT...LON 3435 9784 3446 9793 3462 9765 3456 9751
      3444 9748
TIME...MOT...LOC 2233Z 242DEG 23KT 3443 9782

KURTZ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:04 PM CDTSpecial Weather StatementOUNBeckham26 min
May 26, 7:22 PM CDTSpecial Weather StatementOUNKiowa23 min
May 26, 7:32 PM CDTSevere Thunderstorm WarningOUNBeckham, Dewey, Ellis, Roger Mills43 min
May 26, 7:33 PM CDTSevere Thunderstorm WarningOUNEllis, Harper42 min
May 26, 7:58 PM CDTAreal Flood AdvisoryOUNEllis, Harper3 hr
May 26, 8:10 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woods50 min
May 26, 8:13 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward47 min
May 26, 8:15 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Ellis, Roger Mills, Woodward45 min
May 26, 8:23 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson52 min
May 26, 8:24 PM CDTTornado WarningOUNEllis36 min
May 26, 8:53 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman52 min
May 26, 8:53 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward40 min
May 26, 8:57 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Major, Woods, Woodward37 min
May 26, 8:58 PM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Major, Roger Mills, Woodward47 min
May 26, 8:59 PM CDTSevere Thunderstorm WarningOUNGreer, Kiowa31 min
May 26, 9:01 PM CDTTornado WarningOUNEllis, Woodward33 min
May 26, 9:08 PM CDTAreal Flood AdvisoryOUNEllis, Roger Mills, Woodward3 hr
May 26, 9:30 PM CDTTornado WarningOUNRoger Mills30 min
May 26, 9:45 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman45 min
May 26, 9:45 PM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Major, Roger Mills, Woodward45 min
May 26, 9:57 PM CDTSevere Thunderstorm WarningOUNTillman48 min
May 26, 9:59 PM CDTTornado WarningOUNEllis, Roger Mills35 min
May 26, 10:14 PM CDTFlash Flood WarningOUNDewey, Ellis, Roger Mills, Woodward4 hr
May 26, 10:29 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Blaine, Dewey, Ellis, Major, Roger Mills and 2 more46 min
May 26, 10:33 PM CDTAreal Flood AdvisoryOUNComanche, Kiowa, Tillman3 hr
May 26, 10:34 PM CDTSevere Thunderstorm WarningOUNComanche26 min
May 26, 10:41 PM CDTFlash Flood WarningOUNComanche2 hr
May 26, 10:42 PM CDTHigh Wind WarningOUNCaddo, Canadian, Grady78 min
May 26, 10:44 PM CDTSevere Thunderstorm WarningOUNTillman27 min
May 26, 10:57 PM CDTSpecial Weather StatementOUNGrady33 min
May 26, 11:02 PM CDTSevere Thunderstorm WarningOUNGrady, McClain28 min
May 26, 11:16 PM CDTSpecial Weather StatementOUNMajor29 min
May 26, 11:19 PM CDTSevere Thunderstorm WarningOUNCleveland41 min
May 27, 12:10 AM CDTSpecial Weather StatementOUNLincoln, Oklahoma35 min
May 27, 12:16 AM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma, Pottawatomie44 min
May 27, 4:23 AM CDTSpecial Weather StatementOUNCarter, Love67 min
May 27, 4:53 AM CDTAreal Flood AdvisoryOUNCarter, Love37 min
May 27, 5:02 AM CDTSpecial Weather StatementOUNCarter28 min
May 27, 7:32 AM CDTSpecial Weather StatementOUNCarter, Garvin, Jefferson, Love, Murray58 min
May 27, 2:02 PM CDTSpecial Weather StatementOUNGrant28 min
May 27, 2:25 PM CDTSpecial Weather StatementOUNGrant35 min
May 27, 2:56 PM CDTSpecial Weather StatementOUNGrant34 min
May 27, 3:09 PM CDTSevere Thunderstorm WarningOUNGrant51 min
May 27, 3:48 PM CDTAreal Flood AdvisoryOUNGrant117 min
May 27, 3:54 PM CDTSpecial Weather StatementOUNAlfalfa36 min
May 27, 3:57 PM CDTSevere Thunderstorm WarningOUNGrant38 min
May 27, 4:26 PM CDTSpecial Weather StatementOUNComanche34 min
May 27, 4:42 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady35 min
May 27, 4:45 PM CDTSpecial Weather StatementOUNGrant30 min
May 27, 4:48 PM CDTSevere Thunderstorm WarningOUNGrant42 min
May 27, 4:51 PM CDTSpecial Weather StatementOUNStephens24 min
May 27, 5:15 PM CDTSpecial Weather StatementOUNStephens45 min
May 27, 5:28 PM CDTSpecial Weather StatementOUNGrant32 min
May 27, 5:30 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain, Stephens45 min
May 27, 5:36 PM CDTSpecial Weather StatementOUNStephens24 min
May 27, 5:45 PM CDTSpecial Weather StatementOUNGrady30 min
May 27, 5:46 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain44 min
May 27, 5:49 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay41 min
May 27, 6:11 PM CDTSpecial Weather StatementOUNCleveland, Garvin, McClain49 min
May 27, 6:19 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma41 min
May 27, 6:22 PM CDTSevere Thunderstorm WarningOUNGrant, Kay38 min
May 27, 6:27 PM CDTSpecial Weather StatementOUNGarvin, Murray33 min
May 27, 6:35 PM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma40 min
May 27, 6:43 PM CDTSpecial Weather StatementOUNGarfield32 min
May 27, 6:45 PM CDTAreal Flood AdvisoryOUNGrant, Kay3 hr
May 27, 6:46 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan, Noble44 min
May 27, 6:53 PM CDTSevere Thunderstorm WarningOUNLogan, Oklahoma52 min
May 27, 6:57 PM CDTSpecial Weather StatementOUNGarvin48 min
May 27, 6:57 PM CDTSevere Thunderstorm WarningOUNKay48 min
May 26, 7:02 PM CDTSevere Thunderstorm WarningOUNWilbarger28 min
May 26, 7:34 PM CDTSpecial Weather StatementOUNFoard26 min
May 26, 7:45 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Knox45 min
May 26, 8:04 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor41 min
May 26, 8:25 PM CDTSevere Thunderstorm WarningOUNFoard50 min
May 26, 8:48 PM CDTTornado WarningOUNFoard27 min
May 26, 9:15 PM CDTSevere Thunderstorm WarningOUNFoard, Wilbarger45 min
May 27, 3:25 AM CDTSpecial Weather StatementOUNClay50 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.